Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 4, 2012, 3:23 PM EDT for 4 counties in Vermont. It was in force for 67 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 3:23 PM EDT (19:23 UTC)
- Expired
- Jul 4, 2012, 4:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Caledonia County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 77 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:42 PM EDT | TSTM WND DMG | Craftsbury, VT | LARGE TREE DOWN |
| Jul 4, 3:42 PM EDT | TSTM WND DMG | Craftsbury Common, VT | FARMSTAND OVERTURNED AND DAMAGED IN CRAFTSBURY COMMON |
| Jul 4, 3:50 PM EDT | TSTM WND DMG | Craftsbury, VT | TREES DOWN ON EAST CRAFTSBURY RD AND DANIELS RD |
| Jul 4, 4:06 PM EDT | TSTM WND DMG | 1 W East Hardwick, VT | TREE DOWN ON POWER LINE |
| Jul 4, 4:18 PM EDT | TSTM WND DMG | 1 W Walden, VT | ESTIMATED 70 MPH WINDS BLEW A GRILL OFF A DECK AND DOWNED MULT LIMBS AND POWER LINES... 1 INCH HAIL AS WELL |
| Jul 4, 4:18 PM EDT | HAIL 1 | 1 W Walden, VT | ESTIMATED 70 MPH WINDS BLEW A GRILL OFF A DECK AND DOWNED MULT LIMBS AND POWER LINES... 1 INCH HAIL AS WELL |
| Jul 4, 4:21 PM EDT | HAIL 1 | Walden, VT | PUBLIC |
| Jul 4, 4:22 PM EDT | HAIL 1 | 1 Ssw Walden, VT | POWER OUT AND 1 INCH HAIL REPORTED BY TRAINED SPOTTER |
| Jul 4, 4:24 PM EDT | TSTM WND DMG | 1 Wnw West Danville, VT | 15 TO 20 TREES DOWN ON CARS AND ACROSS N SHORE DRIVE. SMALL BOATS FLIPPED IN JOES POND. |
| Jul 4, 4:30 PM EDT | TSTM WND DMG | 1 Wnw West Danville, VT | MANY TREES DOWN |
| Jul 4, 4:30 PM EDT | TSTM WND DMG | West Danville, VT | MULTIPLE TREES AND POWER LINES DOWN |
| Jul 4, 4:30 PM EDT | HAIL 0.88 | West Danville, VT | MULTIPLE TREES AND POWER LINES DOWN |
| Jul 4, 4:31 PM EDT | HAIL 0.75 | Danville, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WUUS51 KBTV 041923 SVRBTV VTC005-011-015-019-042030- /O.NEW.KBTV.SV.W.0042.120704T1923Z-120704T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 323 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALEDONIA COUNTY IN NORTHEAST VERMONT... NORTHEASTERN LAMOILLE COUNTY IN NORTHWEST VERMONT... SOUTHWESTERN ORLEANS COUNTY IN NORTHEAST VERMONT... EAST CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT... * UNTIL 430 PM EDT. * AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LOWELL... MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... ALBANY...CRAFTSBURY...EAST ALBANY...GLOVER...WEST GLOVER... GREENSBORO...STANNARD...SHEFFIELD...SUTTON...LYNDONVILLE...NORTH DANVILLE... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4461 7187 4438 7217 4479 7274 4496 7247 TIME...MOT...LOC 1923Z 309DEG 25KT 4476 7248 $$ NEILES
2 follow-up statements
118
WWUS51 KBTV 041955
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT WED JUL 4 2012
VTC011-042005-
/O.CAN.KBTV.SV.W.0042.000000T0000Z-120704T2030Z/
FRANKLIN VT-
355 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IN NORTHWEST VERMONT IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4461 7187 4442 7211 4438 7217 4475 7269
4480 7219
TIME...MOT...LOC 1955Z 312DEG 28KT 4460 7222
$$
VTC005-015-019-042030-
/O.CON.KBTV.SV.W.0042.000000T0000Z-120704T2030Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-
355 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN ORLEANS...NORTHEASTERN LAMOILLE AND NORTHERN CALEDONIA
COUNTIES...
AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GREENSBORO...
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
STANNARD...SHEFFIELD...SOUTH WHEELOCK...NORTH DANVILLE...LYNDON...
EXIT 23 I91...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4461 7187 4442 7211 4438 7217 4475 7269
4480 7219
TIME...MOT...LOC 1955Z 312DEG 28KT 4460 7222
$$
NEILES934
WWUS51 KBTV 042031
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT WED JUL 4 2012
VTC005-015-019-042036-
/O.EXP.KBTV.SV.W.0042.000000T0000Z-120704T2030Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-
431 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORLEANS...
NORTHEASTERN LAMOILLE AND NORTHERN CALEDONIA COUNTIES WILL EXPIRE AT
430 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4461 7187 4442 7211 4438 7217 4475 7269
4480 7219
TIME...MOT...LOC 2026Z 312DEG 28KT 4444 7197
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:49 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 4, 1:49 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 149 PM EDT WED JUL 4 2012 .SYNOPSIS... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AS A WEAK COLD FRONT MOVES THROUGH THE REGION. DRY WEATHER WILL FINISH OFF THE WORK WEEK WITH SEASONABLY WARM TEMPERATURES...FOLLOWED BY A COOLING TREND INTO THE WEEKEND. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1237 PM EDT WEDNESDAY...SOUPY AIRMASS REMAINS INTACT OVER THE NORTH COUNTRY THIS AFTNOON. TEMPS IN THE 70S TO L80S. DEWPTS IN THE 60S TO LWR 70S. LAPS CAPE VALUES RANGE FROM 400 TO 2600 J/KG. HIGHEST VALUES IN THE CVLY/SLV AND LOWEST VALUES OVER THE NE KINGDOM. LI/S STILL -2 TO -3. ANY CONVECTION THAT TRIES TO GET GOING NORTH OF THE BORDER DIE OUT BFR CROSSING. VAD WIND PROFILES DO SHOW DIRECTIONAL SHEAR OCCURRING...BUT SPEED-WISE...NUMBERS ARE LOW AND ARE ALLOWING FOR ANYTHING TRYING TO GET GOING TO RAIN-OUT. LATEST FEW FRAMES FROM VIS SAT LOOP DO SHOW CU/TCU ON THE INCR OVER THE CWA...SO ITS ONLY A MATTER OF TIME BFR CONVECTION RAMPS UP. THEY WILL BE SLOW MOVERS ONCE THEY GET GOING. MAY HAVE TO WAIT UNTIL LATER THIS AFTNOON FOR BETTER ACTION AS FRNT OVER WEST- CENTRAL QUEBEC DIVES SE. WILL SEND OUT UPDATE AT 100 PM TO ADJUST TEMPS/DEWPTS BUT WILL KEEP CHANCE FOR TRW/RW THRU THE AFTNOON TIMEFRAME. PREVIOUS DISCUSSION...FORECASTED UPDATED TO ADJUST TEMPS AND CLD COVER BASED ON LATEST OBS/SATELLITE DATA. WITH MORNING PRECIP WELL EAST OF THE CWA...BREAKS OCCURRING OVER THE AREA ALLOWING FOR TEMPS TO CLIMB UNDER MORNING SUN. SOME SCT -RW/-TRW STARTING TO GET GOING NORTH OF THE BORDER AND WILL TRANSLATE SOUTH INTO THE AREA BY THIS AFTNOON. DEWPTS IN THE 60S TO AROUND 70F...SO AREA WILL SEE HUMID STICKY CONDITIONS UNTIL FROPA OCCURS LATER TODAY. && .SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/... AS OF 430 AM EDT WEDNESDAY...QUIET WEATHER FOR THE SHORT TERM PERIOD. ANY PRECIP THAT DEVELOPS TODAY WILL MOVE OUT OF REGION BY THE EVENING. NW FLOW ON THURSDAY WITH WILL KEEP TEMPS COOLER THAN TODAY, AND NEAR NORMAL. HEIGHTS RISE UNDER RIDGING ALOFT FRIDAY AND TEMPS CLIMB BACK UP ABOVE NORMAL, BUT STILL SEASONABLY WARM. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 400 AM EDT WEDNESDAY...A TREND TOWARDS MORE SEASONAL TEMPERATURES ALONG WITH GENERALLY FAIR CONDITIONS IS EXPECTED FOR THE EXTENDED PORTION OF THE FORECAST. A WARM/MUGGY AIRMASS WILL BE IN PLACE FRIDAY NIGHT AHEAD OF A COLD FRONT SAGGING SOUTHWARD THROUGH CENTRAL/SOUTHERN ONTARIO/QUEBEC. WHILE THE AREA SHOULD REMAIN DRY...CHANCES FOR SHOWERS WILL INCREASE LATE FRIDAY NIGHT INTO SATURDAY AS THE FRONT APPROACHES. LATEST GUIDANCE INDICATES LITTLE TO NO INSTABILITY ASSOCIATED WITH THIS FEATURE SO HAVE ONLY MENTIONED SOME LOW CHANCES FOR SHOWERS WITH FRONTAL PASSAGE SATURDAY. BEHIND THE FRONT...A BROAD UPPER TROUGH DEVELOPS ACROSS THE NORTHEAST...BUT HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND WILL KEEP THE FORECAST AREA DRY THROUGH THE WEEKEND. AS THE UPPER TROUGH DEEPENS MONDAY...SHORTWAVE ENERGY MOVING THROUGH THE FLOW WILL INCREASE CHANCES FOR SHOWERS AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. DRIER CONDITIONS RETURN FOR WEDNESDAY AS THE UPPER TROUGH BEGINS TO MOVE OUT...AND A RIDGE BEGINS TO BUILD IN. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...A WEAK FRONTAL BOUNDARY CONTINUES TO TRACK THROUGH THE REGION THIS AFTERNOON AND EVENING BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS GENERALLY FROM 19-03Z. WITHIN ANY HEAVIER SHOWERS OR THUNDERSTORMS IFR VSBY AND MVFR CIGS ARE POSSIBLE...BUT EXTREMELY DIFFICULT TO FORECAST SOMETHING HITTING A TERMINAL AT THIS TIME SO HAVE JUST INCLUDED VCSH FOR NOW. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THE INTERNATIONAL BORDER AND DROPPING SOUTH INTO OUR FORECAST AREA. AFTER 03Z...A GENERAL CLEARING TREND IS EXPECTED WITH IFR BR/FOG LIKELY FORMING AT KSLK/KMPV AND SOME PATCHY MVFR BR POSSIBLE ELSEWHERE. OUTLOOK 18Z THURSDAY THROUGH MONDAY... 18Z THURSDAY THROUGH 00Z SATURDAY...MAINLY VFR UNDER HIGH PRESSURE EXCEPT EARLY MORNING IFR FOG POSSIBLE AT KSLK/KMPV. 00Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR WITH MVFR SHOWERS POSSIBLE AS A COLD FRONT SAGS SOUTHWARD ACROSS THE REGION. 00Z SUNDAY THROUGH 00Z MONDAY...VFR UNDER HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...JN SHORT TERM...HANSON LONG TERM...LAHIFF AVIATION...NEILES
Hazardous weather outlook, Jul 4, 4:34 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 434 AM EDT WED JUL 4 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-050845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 434 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP MAINLY IN THE AFTERNOON. STORMS ARE NOT EXPECTED TO BECOME SEVERE, HOWEVER THEY COULD PRODUCE SMALL HAIL, GUSTY WINDS, AND TORRENTIAL RAINFALL. THE THUNDERSTORM THREAT WILL DIMINISH AND SHIFT EAST THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HANSON
In the hours before
Special weather statement, Jul 4, 1:44 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
144 PM EDT WED JUL 4 2012
NYZ028-VTZ001>003-005-006-016-017-041845-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT-
GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
144 PM EDT WED JUL 4 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FRANKLIN...
NORTHEASTERN CHITTENDEN...NORTHEASTERN CLINTON...NORTHERN GRAND
ISLE...NORTHERN LAMOILLE AND WESTERN ORLEANS COUNTIES...
AT 141 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTHWEST OF MANSONVILLE TO PERRY MILLS...MOVING SOUTHEAST AT
35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCIOTA...ROUSES POINT...HOG ISLAND POINT...EAST HIGHGATE...HOLIDAY
POINT...BUTLER ISLAND...ST. ALBANS BAY...ENOSBURG CENTER...BELVIDERE
CORNERS...LOWELL...EDEN...BARTON...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4501 7225 4470 7214 4454 7298 4485 7350
4500 7370 4502 7309
LOCONTOSpecial weather statement, Jul 4, 2:40 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
240 PM EDT WED JUL 4 2012
VTZ002>004-016-041945-
EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-WESTERN FRANKLIN VT-
240 PM EDT WED JUL 4 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
FRANKLIN...NORTHERN ORLEANS AND NORTHWESTERN ESSEX COUNTIES...
AT 236 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTH OF MANSONVILLE TO FRANKLIN...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STEVENS MILLS...RICHFORD...EAST BERKSHIRE...SOUTH RICHFORD...NORTH
TROY...NEWPORT CENTER...MONTGOMERY CENTER...EXIT 29 I91...
WESTFIELD...TICE...HOLLAND...COVENTRY...
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
LAT...LON 4492 7176 4477 7251 4491 7273 4501 7303
4502 7300 4501 7221 4502 7195
LOCONTOSpecial weather statement, Jul 4, 3:19 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
319 PM EDT WED JUL 4 2012
NYZ026-029-087-042015-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHWESTERN ST. LAWRENCE NY-
319 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ST. LAWRENCE
COUNTY...
AT 318 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHIPMAN...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MADRID...NORFOLK...NORWOOD...WEST POTSDAM...POTSDAM...WEST
STOCKHOLM...HANNAWA FALLS...CONVERSE...PARISHVILLE...COLTON...SOUTH
COLTON...
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
LAT...LON 4470 7464 4446 7492 4480 7535 4482 7531
4486 7528 4488 7522 4488 7518 4490 7517
4490 7514 4492 7511
NEILESThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:44 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle, Lamoille, Orleans | 61 min |
| Jul 4, 2:29 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 61 min |
| Jul 4, 2:40 PM EDT | Special Weather Statement | BTV | Orleans | 65 min |
| Jul 4, 4:24 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Washington | 52 min |
| Jul 4, 5:06 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orange | 44 min |
| Jul 4, 5:57 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 63 min |
| Jul 4, 6:32 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Washington, Windsor | 58 min |
| Jul 4, 6:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Orange, Rutland, Washington and 1 more | 57 min |
| Jul 4, 7:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 58 min |
| Jul 4, 7:35 PM EDT | Special Weather Statement | BTV | Caledonia, Lamoille, Orleans | 55 min |
| Jul 4, 7:40 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 65 min |
| Jul 4, 7:59 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 61 min |
| Jul 4, 7:59 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 61 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.